Bruising badly with ET: Hi, does anyone with ET... - MPN Voice

MPN Voice
5,454 members7,331 posts

Bruising badly with ET

azaelea
azaelea

Hi, does anyone with ET suffer from sudden bruises appearing when as far as you know you haven't knocked yourself. My left leg has developed large bruises down the front from my knee to ankle. Also a marked effect. My right leg is fine. I was diagnosed in July but Hydroxy stopped at moment as I'm starting 3 weeks Radiotherapy on Monday for breast cancer. Fran

18 Replies
oldestnewest

Hi Fran, so sorry to hear about your breast cancer. I hope your treatment goes well. I also suffer with unexplained bruising. I have ET Jak2+. Karen.

Thanks Karen. It has reassured me. I haven't been told what mutation mine is. Must ask Haemo next time.

Hi Fran, I do too, I had an unexplained bruise of nearly 3 x 2 inches on my inner calf recently. I’ve had ET 12 years & am Jak2 negative, I take aspirin for it. My oncologist said it’s just part of having ET so no worries. Took over 3 weeks to go too. Wishing you good luck with your treatment on Monday xx

Thank you for your reply Caroline. I won't worry now I know it's part of this blessed disease!

Yes. Although it isn't as happening as often now my platelets have reduced.

It's something I had for years and didn't know it was related. In fact, I was only diagnosed in March this year but bloods show it developed a number of years ago. ATB Penelope

azaelea
azaelea
in reply to JackLina

Thank you Penelope for your reassurance. I think I have had ET for at least a year if not 2 till it was diagnosed.

I always have a bruise somewhere - generally the limbs, but then again, I’ve always bruised easily too. I’ve had the odd small thumb print black one on my torso, which can’t be explained so easily! Probably a combination of dysfunctional platelets and aspirin.

The random inexplicable bruising seems to be something very common with ET .I found it very disconcerting but just accept it now without worrying . I really hope that your radiotherapy goes well for you & that you are having the best possible care in all arenas of your life .Annie

azaelea
azaelea
in reply to Annie46

Thank you Annie. I'm sure I will cope with the radiotherapy and I am very lucky to have a very caring husband and close family to look after me for which I am really grateful for.

My haem mentioned recently that people with ET often have Von Willebrand’s disease too (quite common anyway - 4% of people have it) which may explain easy bleeding and bruising

Hello there, Dave from Wisconsin USA here. I was diagnosed 5 years ago with Primary Myelofibrosis at age 59; my brother has ET. I began noticing bruising on my arms and abdomen that would appear for no reason or with a very low impact i.e. leaning against the edge of a kitchen counter top. What I understand from discussing this with one of my hematologists it that this will occur with very low platelet levels. She has also ordered two coagulation time tests (PT/INR & Partial Thromboplastin Time) for when I have my quarterly blood labs drawn next week. There is a concern in my case with prolonged internal bleeding should I have a mishap such as falling off of a ladder.

azaelea
azaelea
in reply to daibare72

Thanks for your reply Dave. The trouble is we don't know what our blood vessels are doing under the skin and in various parts of our body! My platelets are too high so bruising must work both ways. Mine appear just as you say with very low impact. Keep well and don't go up any ladders!

Oh you poor thing. You’ve loads to deal with.

I went through a stage of a slight know resulted in big bruises. I contacted my blood nurse because I had recently started anagrelide in addition to hydroxicarbomide. I was advised to stop taking Turmeric. I’ve noticed a huge difference in the amount of bruises I now carry

Fran

Sending you much strength hugs to you especially for the next 3 weeks

You were asking on the bruising

for myself

I have bruises on my arms and my legs that appear for unknown reasons also

I have noticed when my white count is low I tend to bruise quite a bit more

If you need to vent or have support you can PM me 24\7 anytime and as soon as I see your message I will respond and I really do mean even if it’s 3 AM

Gentle hugs going to you

azaelea
azaelea
in reply to gemneye

Thank you so much for your lovely message and encouragement and offer of support. I really appreciate it. xx Fran

I am ET Jak2 positive. I also find bruises all over, and I’m not sure where they come from. I’m not on anything but aspirin. However, even when I wasn’t on Aspirin this happend. I’m almost positive that it’s due to the ET.

azaelea
azaelea
in reply to Tiff84

Hello. Thanks for your reply and I agree the bruising must be caused by ET. How did you manage to escape with just Aspirin and no Hydroxy? I tried with my Haematologist but he. Had all sorts of reasons to persuade me I had to take the Hydroxy as well.

Hi Azaelea

Yes I also bruise very easily but I think it’s because of the 75 ml of Asprin that I take every day with the hydroxy.

I’ve been taking it for 6 years now with fees other side effects than the bruising.

Reggieroo

You may also like...